Alert archive / Georgia / Winter Storm Watches in 2014
Winter Storm Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this winter storm watch at Jan 4, 2014, 11:37 AM EST for 18 counties in Georgia. It took effect at Jan 5, 2014, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2014, 11:37 AM EST (16:37 UTC)
- In effect from
- Jan 5, 2014, 7:00 PM EST
- Expired
- Jan 5, 2014, 5:47 AM EST
- In force
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 137 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WWUS42 KFFC 041637 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1137 AM EST SAT JAN 4 2014 GAZ001>009-011>016-019>021-050200- /O.NEW.KFFC.WS.A.0001.140106T0000Z-140106T1700Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 1137 AM EST SAT JAN 4 2014 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * LOCATIONS...ROME TO CANTON TO CLEVELAND AND NORTH. * HAZARD TYPES...RAIN CHANGING TO SNOW AND POSSIBLY SLEET SUNDAY EVENING. * ACCUMULATIONS...1/2 INCH TO 2 INCHES WITH UP TO 3 INCHES AT THE HIGHER ELEVATIONS. * TIMING...SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...MAIN IMPACTS WILL BE FROM SLICK ROADWAYS DUE TO SNOW ACCUMULATIONS AND BLACK ICE. GUSTY WINDS MAY KNOCK DOWN TREES. * WINDS...INCREASING 15 TO 25 MPH WITH GUSTS UP AROUND 40 MPH. * TEMPERATURES...FALLING TO THE UPPER TEENS AND 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
855 WWUS42 KFFC 050237 AAA WSWFFC URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 937 PM EST SAT JAN 4 2014 GAZ001>009-011>016-019>021-051045- /O.CON.KFFC.WS.A.0001.140106T0000Z-140106T1700Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 937 PM EST SAT JAN 4 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * LOCATIONS...ROME TO CANTON TO CLEVELAND AND NORTH. * HAZARD TYPES...RAIN CHANGING TO SNOW AND POSSIBLY SLEET SUNDAY EVENING. * ACCUMULATIONS...1/2 INCH TO 2 INCHES WITH UP TO 3 INCHES AT THE HIGHER ELEVATIONS. * TIMING...SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...MAIN IMPACTS WILL BE FROM SLICK ROADWAYS DUE TO SNOW ACCUMULATIONS AND BLACK ICE. GUSTY WINDS MAY KNOCK DOWN TREES. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...FALLING TO THE UPPER TEENS AND 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
067 WWUS42 KFFC 051047 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 547 AM EST SUN JAN 5 2014 GAZ001>009-011>016-019-060000- /O.UPG.KFFC.WS.A.0001.140106T0000Z-140106T1700Z/ /O.NEW.KFFC.WW.Y.0002.140106T0300Z-140106T1700Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...ROME 547 AM EST SUN JAN 5 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST MONDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR A COMBINATION OF ACCUMULATING SNOW AND A BRIEF PERIOD OF FREEZING RAIN...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...PORTIONS OF NORTH GEORGIA. * HAZARD TYPES...RAIN CHANGING TO SNOW AND POSSIBLY FREEZING RAIN LATE SUNDAY EVENING INTO SUNDAY NIGHT. * ACCUMULATIONS...UP TO 1 INCH OF SNOW AND TRACE ICE AMOUNTS. * TIMING...SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...MAIN IMPACTS WILL BE FROM SLICK ROADWAYS DUE TO SNOW ACCUMULATIONS AND BLACK ICE. GUSTY WINDS MAY KNOCK DOWN TREES. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...FALLING INTO THE LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GAZ020-021-060000- /O.UPG.KFFC.WS.A.0001.140106T0000Z-140106T1700Z/ /O.NEW.KFFC.WW.Y.0002.140106T0300Z-140106T1700Z/ BARTOW-CHEROKEE- INCLUDING THE CITY OF...CARTERSVILLE 547 AM EST SUN JAN 5 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST MONDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND BLACK ICE AS WELL AS LIGHT SNOW ACCUMULATIONS...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...PORTIONS OF WEST CENTRAL GEORGIA. * HAZARD TYPES...RAIN CHANGING TO A MIXTURE OF FREEZING RAIN AND LIGHT SNOW LATE SUNDAY EVENING. * ACCUMULATIONS...TRACE ICE ACCUMULATIONS ALONG WITH A DUSTING OF SNOW. * TIMING...SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...MAIN IMPACTS WILL BE FROM SLICK ROADWAYS DUE TO FREEZING RAIN...SNOW AND BLACK ICE. GUSTY WINDS MAY KNOCK DOWN TREES. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...FALLING INTO THE LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GAZ030>032-041>043-052-060000- /O.NEW.KFFC.WW.Y.0002.140106T0300Z-140106T1700Z/ POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-HEARD- INCLUDING THE CITIES OF...MARIETTA...CARROLLTON...DOUGLASVILLE 547 AM EST SUN JAN 5 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST MONDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND BLACK ICE AS WELL AS LIGHT SNOW ACCUMULATIONS...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...PORTIONS OF WEST CENTRAL GEORGIA. * HAZARD TYPES...RAIN CHANGING TO A MIXTURE OF FREEZING RAIN AND LIGHT SNOW LATE SUNDAY EVENING. * ACCUMULATIONS...TRACE ICE ACCUMULATIONS ALONG WITH A DUSTING OF SNOW. * TIMING...SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...MAIN IMPACTS WILL BE FROM SLICK ROADWAYS DUE TO FREEZING RAIN...SNOW AND BLACK ICE. GUSTY WINDS MAY KNOCK DOWN TREES. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...FALLING INTO THE LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter storm watch went out at Jan 4, 10:00 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 4, 10:00 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EST SAT JAN 4 2014
.UPDATE...
NO SIGNIFICANT CHANGES TO FORECAST AT THIS TIME. HAVE INCREASED SKY
COVER FOR TODAY. WITH THIS MUCH CLOUDINESS...MAX TEMPERATURES MAY BE
A BIT TOO HIGH...BUT WILL MONITOR FOR A WHILE. A FEW BREAKS SHOWING
UP ON SATELLITE PICTURES.
41
.PREV DISCUSSION... /ISSUED 455 AM EST SAT JAN 4 2014/
.FREEZING DRIZZLE POSSIBLE SATURDAY NIGHT NORTHEAST
MOUNTAINS......WINTRY MIX CHANGING TO LIGHT SNOW LIKELY OVER EXTREME
NORTH GEORGIA...
SHORT TERM /TODAY THROUGH MONDAY/...
QUIET START TO THE BEGINNING OF THE SHORT TERM AS STRONG HIGH
PRESSURE RIDGE REMAINS ANCHORED OVER THE CAROLINAS WITH RIDGING
THOUGH EAST CENTRAL GEORGIA. LIGHT WINDS ALLOWING FOR DECENT
RADIATIONAL COOLING CONDITIONS WITH TEMPERATURES FALLING INTO THE
LOWER TO MID 20S WITH EVEN A FEW TEENS NOTED AS WELL. BEGINNING TO
SEE THE FIRST SIGNS OF RETURNING MOISTURE IN LATEST FOG CHANNEL IR
SATELLITE IMAGERY WITH INFLUX OF STRATO CU COMING OFF THE ATLANTIC
AND INTO SOUTHEAST GEORGIA. THIS MAY EVENTUALLY CURB TEMPERATURE
DROP FOR MY FAR SOUTHERN ZONES BUT ANY ADDITIONAL IMPACTS WILL BE
MINIMAL FOR THE REMAINDER OF TONIGHT.
INVERTED TROUGH TO DEVELOP OFF THE SE GEORGIA COAST THROUGH THIS
AFTERNOON AND CONVERGENT FLOW WILL GENERATE ADDITIONAL LOW TO MID
CLOUDS FOR THE SOUTHEAST ZONES BUT AGAIN IMPACTS AS FAR AS SENSIBLE
WEATHER WILL BE MINIMAL. DID GO ON THE LOW SIDE OF GUIDANCE FOR
MOST LOCATIONS AS MODEL PLANE FIELDS OF MOISTURE DISTRIBUTION ARE
FASTER IN PROVIDING CLOUD COVER TODAY THAN GUIDANCE WOULD SUGGEST.
STARTS TO GET A LITTLE DICEY OVERNIGHT AS LOW PRESSURE DEVELOPS
FURTHER OFF THE SE COAST AND CONVERGENCE GENERATED BY PERSISTENT
RIDGE BRINGS CIGS DOWN AND ACTUALLY GENERATES SOME DRIZZLE FOR THE
EASTERN HALF OF THE FORECAST AREA. MEANWHILE...TEMPS WILL HAVE
FALLEN TO AROUND FREEZING FOR THE EXTREME NORTHEAST SECTIONS.
ALTHOUGH THERE MAY BE SOME RISING OF TEMPS AS PRECIP
APPROACHES...FEEL THERE WILL BE A FEW LOCATIONS STILL RIGHT AROUND
FREEZING SO HAVE ADDED SOME PATCHY FREEZING DRIZZLE TO THE GRIDS.
NOT ENOUGH AT THIS TIME FOR AN ADVISORY BUT WILL ISSUE AN SPS FOR
POSSIBILITY OF SOME SLICK ROADS.
MODELS IN EXCELLENT AGREEMENT WITH RESPECT TO TIMING OF THE NEXT
SYSTEM WITH CATEGORICAL RAIN CHANCES PUSHING INTO NORTHWEST ZONES
BY 18Z SUNDAY. THIS WILL BE A VERY QUICK MOVING SYSTEM WITH MOST
OF THE IMPACT BEING DONE WITH FOR THE ENTIRE CWA WITHIN A 12 HOUR
PERIOD. WILL BE A VERY INTERESTING 12 HOUR PERIOD THOUGH AS COLD
AIR RUSHES IN ON THE BACK SIDE...CHANGING PRECIP TO A MIXTURE
INITIALLY BUT VERY QUICKLY TO ALL SNOW FOR AREAS NORTH OF A ROME
TO CLEVELAND LINE. STILL A BRIEF MIX POSSIBLE SOUTH OF THIS
LOCATION WITH TOP DOWN METHOD EVEN INDICATING A PERIOD OF FREEZING
RAIN POSSIBLE AS PRECIP ENDS FROM LAGRANGE THROUGH ATLANTA.
AMOUNTS WILL BE TOUGH AS I AM WORRIED HOW RAPIDLY PRECIP PULLS
OUT. GENERALLY 1 TO 2 INCHES SUPPORTED BY THE MODELS AND WPC
GUIDANCE BUT AM LEANING ON THE LOW END AT THIS POINT GIVEN LIMITED
WRAP AROUND INITIALLY. BIGGER ISSUE FOR THESE AREAS WILL BE HOW
QUICKLY TEMPERATURES DROP RELATIVE TO PRECIP ENDING WHICH COULD
CREATE A BLACK ICE SITUATION AT THE WORST TIME...NAMELY MORNING
RUSH HOUR TRAFFIC. WILL HOLD OFF ON WINTER STORM WATCH AT THIS
POINT BUT WILL LIKELY ISSUE EVEN BEFORE AFTERNOON PACKAGE...MAYBE
WITH THE MORNING UPDATE.
DEESE
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A VERY COLD START FOR THE LONG TERM. HIGH PRESSURE BUILDS IN BEHIND
THE EXITING COLD FRONT WITH A VERY COLD AIRMASS IN PLACE. THE
VERY COLD TEMPS BEHIND THE EXITING FRONT IS EXPECTED FOR MONDAY
THROUGH TUESDAY AS VALUES 15-20 DEGREES BELOW NORMAL ARE POSSIBLE.
MONDAY AND TUESDAY NIGHT LOOK TO BE THE COLDEST TIMES. LOOKING FOR
SINGLE DIGIT TO TEENS MONDAY NIGHT AND TEENS TO 20S TUESDAY
NIGHT. HIGHS TUESDAY ARE LOOKING TO REMAIN BELOW FREEZING FOR MUCH
OF NORTH AND CENTRAL GA. TEMPS WILL REBOUND WED/THU GETTING BACK
TO SEASONAL NORMS BY THU/FRI. MOISTURE BEGINS TO INCREASE ACROSS
THE STATE THU WITH A SHORT WAVE MOVING NORTH OUT OF THE GULF FRI.
HAVE GONE WITH SLIGHT CHANCE TO CHANCE POPS THU/FRI BUT NOT
EXPECTING ANY MIXED OR FROZEN PRECIP AS TEMPS STAY ABOVE FREEZING
FOR THIS SYSTEM.
01
CLIMATE...
RECORDS FOR 01-06
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 79 1899 31 1912 61 2009 5 1924
1998
KATL 73 1989 23 1884 62 1998 -1 1884
KCSG 75 2009 40 1958 62 2009 14 1969
1998
KMCN 77 1950 28 1924 64 2009 7 1924
RECORDS FOR 01-07
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 74 1950 30 1905 64 1998 12 1970
1946
KATL 72 1989 25 1884 65 1946 10 1970
1907
1890
KCSG 74 2007 34 1970 63 1998 17 1970
1989 1989
KMCN 76 1989 35 1988 65 1998 14 1924
&&
.AVIATION...
18Z UPDATE...
MVFR CEILINGS EXPECTED TO PERSIST THROUGH THE AFTERNOON. CEILINGS
SHOULD LOWER TO IFR BY 04Z OR A LITTLE SOONER. SOME LIGHT RAIN OR
DRIZZLE DEVELOPING AROUND 04Z AS EASTERLY WAVE DEEPENS OFF THE COAST
OF THE CAROLINAS AND GEORGIA. GRADUAL IMPROVEMENT BACK TO MVFR AFTER
14Z SUNDAY. WINDS EAST 10KT THIS AFTERNOON...EAST TO SOUTHEAST 5 TO
10KT OVERNIGHT BECOMING MORE SOUTH TO SOUTHWEST AY 16Z SUNDAY.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON ALL ELEMENTS.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 44 34 49 30 / 5 30 20 60
ATLANTA 44 36 52 24 / 0 20 30 80
BLAIRSVILLE 41 31 47 23 / 0 20 50 80
CARTERSVILLE 44 33 52 23 / 0 10 50 80
COLUMBUS 50 38 57 29 / 5 10 20 80
GAINESVILLE 38 34 47 26 / 0 20 40 80
MACON 48 37 57 34 / 5 20 20 50
ROME 45 32 53 23 / 0 10 60 90
PEACHTREE CITY 46 32 54 25 / 0 20 30 80
VIDALIA 50 43 62 41 / 5 20 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...DEESE
LONG TERM....01
AVIATION...41Hazardous weather outlook, Jan 4, 6:54 AM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 654 AM EST SAT JAN 4 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 654 AM EST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... MOSTLY CLEAR SKIES ACROSS THE AREA TODAY WITH INCREASING CLOUDS THIS EVENING. NO HAZARDOUS WEATHER EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF FREEZING DRIZZLE LATE TONIGHT ACROSS THE NORTHEAST MOUNTAINS AND A WINTRY MIX CHANGING TO LIGHT SNOW OVER NORTH GEORGIA. THERE IS A SLIGHT CHANCE OF A RAIN AND SNOW MIX...THEN TURNING OVER TO SNOW ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA SUNDAY NIGHT INTO MONDAY MORNING AS A STRONG COLD FRONT MOVES ACROSS THE REGION. AT THIS TIME... IT APPEARS AT LEAST SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS NORTH GEORGIA. BEHIND THE COLD FRONT... A BITTERLY COLD AIRMASS WILL SETTLE ACROSS THE SOUTHEAST. THE COLD AIR AND STRONG WINDS WILL RESULT IN TEEN AND EVEN SINGLE DIGIT WIND CHILLS ON MONDAY. BY TUESDAY MORNING... TEMPERATURES WILL PLUMMET INTO THE 5 TO 15 DEGREE RANGE FOR NORTH GEORGIA AND 10 TO 20 DEGREE RANGE FOR MUCH OF CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jan 4, 6:25 AM EST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 AM EST SAT JAN 4 2014 GAZ006-008-009-015-016-050000- FANNIN-UNION-TOWNS-LUMPKIN-WHITE- 625 AM EST SAT JAN 4 2014 ...SLICK ROADWAYS POSSIBLE WITH PATCHY FREEZING DRIZZLE LATE TONIGHT... LOW PRESSURE DEVELOPING OFF THE SOUTHEAST GEORGIA COAST WILL COMBINE WITH HIGH PRESSURE STILL FIRMLY ENTRENCHED OVER GEORGIA TO PRODUCE A VERY LIGHT DRIZZLE OR MIST ACROSS THE MUCH OF EAST GEORGIA. MEANWHILE...TEMPERATURES OVER NORTHEAST GEORGIA WILL STILL BE HOVERING RIGHT AROUND THE FREEZING MARK LATE TONIGHT AND INTO SUNDAY MORNING AS THE DRIZZLE BEGINS. THIS COMBINATION WILL SET THE STAGE FOR PATCHY FREEZING DRIZZLE TO DEVELOP WHICH COULD MAKE FOR HAZARDOUS DRIVING CONDITIONS EARLY SUNDAY. PLEASE MONITOR FOR THE LATEST UPDATES FROM THIS OFFICE OR LOCAL MEDIA OUTLETS. DEESE
Nearby
Winter Storm Watches in Georgia, 2014Every winter storm watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.